MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number 71343204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, after tha had been performed on (b)(6) 2019, the patient experienced a bone fracture with malalignment of the stem.A revision surgery was performed on (b)(6) 2019 where polarstem stem std ti/ha 01 non-cem and oxinium fem hd 12/14 32mm +4 were explanted.Patients current health status is unknown.This information was provided by the national joint registry for (b)(6) and (b)(6) supplier feedback; therefore, further information is not available.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the explanted device and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include traumatic injury, excessive forces applied to implant or abnormal loading of the limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
D4, d10: lot number and concomitants added.H4: manufactured date added.

Brand Name
OXINIUM FEM HD 12/14 32MM +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
brooks rd. 1450
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin
austin, TX 78735
5123913905
MDR Report Key12242530
Report Number1020279-2021-06072
Device Sequence Number3635778
Product Code LZO
UDI-Device Identifier03596010474223
UDI-Public03596010474223
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71343204
Device Catalogue Number71343204
Device Lot Number19FM08788
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer08/24/2021
01/20/2023
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/25/2021
01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
R3 20 DEG XLPE ACET LNR 32MM X 48MM/ 19GM14686; R3 20 DEG XLPE ACET LNR 32MM X 48MM/ UNKNOWN; R3 3 HOLE HA CTD ACET SHELL 48MM/ 19BM21643; R3 3 HOLE HA CTD ACET SHELL 48MM/ UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale